Jump to content

Weight loss & diet after withdrawing from psych meds http://wp.me/p5nnb-7j1


GiaK
 Share

Recommended Posts

these are some musings on the above topic...it's s long article and formatting is too much for me right now so here is the beginning...I imagine those on multiple drugs and neuroleptics will resonate more...though I know ADs can also lead to some weight gain in many....

 

Weight loss and diet after withdrawing from psychiatric medications

http://beyondmeds.com/2012/08/06/weight-psych-meds/

 

Since my marathon 6 year withdrawal process from a large cocktail of psychotropic drugs (some of which are notorious for weight gain) I’ve lost 56 lbs of the 100 or so pounds that I gained on the drugs over many years.

 

I’ve mostly stabilized at this weight and I wonder if I will continue losing or not. Weight and obesity in general are very complex issues and once a body gets set at a higher weight, significant weight loss is largely (statistically) impossible. This is documented by the scientific data, but it doesn’t stop consumers from spending tons of money on bogus weight loss products and gimmicks. (and yes, that last link is to a funny website, but the article links to some good source materials that is really outside the scope of this blog post. See this post too: Why are we getting so fat? Obesity in the modern world)

 

Now that statistic is only that: a statistic. I don’t think that everyone fits neatly into statistics, but by and large with the current most popular methods to lose weight, people will not keep it off. And that is, indeed, held up by the stats....

 

 

continue: http://beyondmeds.com/2012/08/06/weight-psych-meds/

Everything Matters: Beyond Meds 

https://beyondmeds.com/

withdrawn from a cocktail of 6 psychiatric drugs that included every class of psych drug.
 

Link to comment
Share on other sites

Enjoyed this piece. Diet's an issue for me.

 

I'm still trying to find my way. I've radically changed my diet and still learning how best to nourish myself...

"Well my ship's been split to splinters and it's sinking fast
I'm drowning in the poison, got no future, got no past
But my heart is not weary, it's light and it's free
I've got nothing but affection for all those who sailed with me.

Everybody's moving, if they ain't already there
Everybody's got to move somewhere
Stick with me baby, stick with me anyhow
Things should start to get interesting right about now."

- Zimmerman

Link to comment
Share on other sites

I'm still trying to find my way. I've radically changed my diet and still learning how best to nourish myself...

 

me too...me too...

Everything Matters: Beyond Meds 

https://beyondmeds.com/

withdrawn from a cocktail of 6 psychiatric drugs that included every class of psych drug.
 

Link to comment
Share on other sites

I took effexor xr for over ten years. When I stopped in October 2011, I began to lose weight mainly because I didn't binge on chocolates (about 12-1400 calories in addition to "regular" meals). It took no effort. I have lost about 30 pounds to date but notice I am eating more but still have no inclination to binge. This is surprising to me since I thought ads were supposed to lessen the appetite and the urge to binge. The idea of learning how to nourish myself in ways other than eating is intriguing and appealing and thanks for writing of it. I feel better at this weight - never mind that none of my clothes fit and I can take jeans on and off without unzipping them. I am afraid to buy clothes that fit; don't trust that this weight will stay stable. Not sure how all of this relates to serotonin.

Link to comment
Share on other sites

  • Moderator Emeritus

I stacked on the weight when I started taking Mirtazapine (remeron) It's notorious for weight gain. I can and am losing weight on a very low

carb diet. I avoid sugar, sweet things, pasta, rice and too many potatoes. I primarily eat good quality protein and steamed non-starchy veggies. I keep my calorie

intake to about 1200 per day. I drink green tea every day. I also walk for 20 mins probably 5 days out of 7.

 

I have lost 4 kilos (just over 8 pounds) in about 4 weeks. Last time I was on this kind of diet I was still having sugar and lost about half that per week with much more

effort from exercise.

 

good luck to everyone trying to lose weight. its not easy

 

Dalsaan

Please note - I am not a medical practitioner and I do not give medical advice. I offer an opinion based on my own experiences, reading and discussion with others.On Effexor for 2 months at the start of 2005. Had extreme insomnia as an adverse reaction. Changed to mirtazapine. Have been trying to get off since mid 2008 with numerous failures including CTs and slow (but not slow enough tapers)Have slow tapered at 10 per cent or less for years. I have liquid mirtazapine made at a compounding chemist.

Was on 1.6 ml as at 19 March 2014.

Dropped to 1.5 ml 7 June 2014. Dropped to 1.4 in about September.

Dropped to 1.3 on 20 December 2014. Dropped to 1.2 in mid Jan 2015.

Dropped to 1 ml in late Feb 2015. I think my old medication had run out of puff so I tried 1ml when I got the new stuff and it seems to be going ok. Sleep has been good over the last week (as of 13/3/15).

Dropped to 1/2 ml 14/11/15 Fatigue still there as are memory and cognition problems. Sleep is patchy but liveable compared to what it has been in the past.

 

DRUG FREE - as at 1st May 2017

 

>My intro post is here - http://survivingantidepressants.org/index.php?/topic/2250-dalsaan

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy